Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 40, NWS Jackson, KY

March 15, 2012Bell County, Harlan County, Knox County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 15, 2012, 6:49 AM EDT for Bell County, Harlan County, Knox County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 6:49 AM EDT (10:49 UTC)
Expired
Mar 15, 2012, 7:15 AM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Knox County, KY

The radar

The Knoxville radar (KMRX), 80 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KJKL 151049
SVRJKL
KYC013-095-121-151115-
/O.NEW.KJKL.SV.W.0040.120315T1049Z-120315T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
649 AM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 715 AM EDT

* AT 644 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WALKER...OR 8 MILES NORTH OF PINEVILLE...AND MOVING SOUTHEAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLANCHE...CARY...FIELD...RELLA...STRAIGHT CREEK...ARJAY...KETTLE
  ISLAND...VARILLA...MIRACLE...STONY FORK JUNCTION...CALLAWAY...
  MOLUS...TACKY TOWN...LAYMAN...BLACK SNAKE...COLDIRON...BALKAN...
  INSULL...PATHFORK AND WALLINS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3682 8380 3698 8370 3696 8364 3696 8363
      3692 8350 3690 8350 3690 8348 3688 8346
      3689 8345 3689 8340 3687 8333 3667 8345
TIME...MOT...LOC 1049Z 295DEG 14KT 3686 8364
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
118 
WWUS53 KJKL 151059
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 AM EDT THU MAR 15 2012

KYC121-151108-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-120315T1115Z/
KNOX KY-
659 AM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3667 8345 3680 8375 3686 8368 3687 8364
      3689 8363 3691 8358 3694 8357 3694 8359
      3695 8358 3692 8350 3690 8350 3690 8348
      3688 8346 3689 8344 3687 8333
TIME...MOT...LOC 1058Z 295DEG 14KT 3685 8360

$$

KYC013-095-151115-
/O.CON.KJKL.SV.W.0040.000000T0000Z-120315T1115Z/
BELL KY-HARLAN KY-
659 AM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND NORTHEASTERN BELL COUNTIES UNTIL 715 AM EDT...

AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RELLA...OR 8 MILES NORTHEAST OF PINEVILLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  KETTLE ISLAND...VARILLA...MIRACLE...STONY FORK JUNCTION...
  CALLAWAY...MOLUS...LAYMAN...BLACK SNAKE...TACKY TOWN...COLDIRON...
  BALKAN...INSULL...PATHFORK...WALLINS CREEK...KERR...LONGTON...SOUTH
  WALLINS...OAKS...KENTENIA AND LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3667 8345 3680 8375 3686 8368 3687 8364
      3689 8363 3691 8358 3694 8357 3694 8359
      3695 8358 3692 8350 3690 8350 3690 8348
      3688 8346 3689 8344 3687 8333
TIME...MOT...LOC 1058Z 295DEG 14KT 3685 8360
WIND...HAIL 60MPH 1.00IN

$$
DUSTY
219 
WWUS53 KJKL 151110
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 AM EDT THU MAR 15 2012

KYC013-095-151120-
/O.EXP.KJKL.SV.W.0040.000000T0000Z-120315T1115Z/
BELL KY-HARLAN KY-
710 AM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN AND
NORTHEASTERN BELL COUNTIES WILL EXPIRE AT 715 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3667 8345 3680 8375 3686 8368 3687 8364
      3689 8363 3691 8358 3694 8357 3694 8359
      3695 8358 3692 8350 3690 8350 3690 8348
      3688 8346 3689 8344 3687 8333
TIME...MOT...LOC 1110Z 295DEG 14KT 3683 8355

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:41 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 15, 4:41 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
441 AM EDT THU MAR 15 2012

.UPDATE...
ISSUED AT 441 AM EDT THU MAR 15 2012

CONVECTION CONTINUES TO DEVELOP OVER THE CWA ALONG A BKN LINE FROM
ERN OH DOWN TO ERN/CENTRAL TN. STORMS HAVE BEEN RELATIVELY WELL
BEHAVED THUS FAR OVER THE CWA WITH AN AVERAGE LIFESPAN OF ABOUT 1 TO
2 HOURS. THE BETTER FORCING APPEARS TO BE TO OUR NE FOR THE MOMENT
HOWEVER...THE CURRENT ACTIVITY OVER OUR CUMBERLAND COUNTIES HAS BEEN
LOOKING INCREASINGLY HAUGHTY...AND WOULD NOT RULE OUT SOME SMALL
GRAUPEL WITH THE MOST INTENSE CELL CURRENTLY APPROACHING LOZ. WILL BE
INTERESTED TO SEE IF ANY REPORTS CAN BE OBTAINED FROM DISPATCH THERE
IN THE NEXT HALF HOUR OR SO. OTHERWISE...WILL CONTINUE WITH THE SPS
TREATMENT UNLESS THINGS REALLY START PICKING UP. FRESHENED UP THE
GRIDS TO BETTER REFLECT CURRENT ACTIVITY AND MODIFIED TRENDS HEADING
INTO THE FIRST PERIOD. UPDATED PRODUCTS WILL BE SENT SHORTLY.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 310 AM EDT THU MAR 15 2012

FOCUS FOR THE PERIOD CONTINUES TO CENTER AROUND THE POTENTIAL FOR
SCATTERED STRONG...POTENTIALLY SEVERE TSTMS. THE FIRST WAVE OF
CONVECTION IS ALREADY UPON US EARLY THIS MORNING AS A BROKEN LINE OF
SHOWERS AND TSTMS IS CURRENTLY MOVING THROUGH OUR BLUEGRASS AND NRN
COUNTIES. STORMS OVER WRN/CENTRAL KY EARLIER HAD A HISTORY OF
PRODUCING SOME SPOTTY REPORTS OF SEVERE HAIL....NO DOUBT A HARBINGER
OF THINGS TO COME OVER THE NEXT 24 TO 36 HRS.

FCST SOUNDINGS FROM STEM TO STERN CONTINUE TO HIGHLIGHT THE POTENTIAL
FOR SEVERE CONVECTION TODAY. HOWEVER...THE PRIMARY CHALLENGE REMAINS
THE IDENTIFICATION OF VIABLE TRIGGERS AS THERE DEFINITELY APPEARS TO
BE MORE THAN ENOUGH INSTABILITY PRESENT TODAY...TONIGHT...AND
TOMORROW. FOR TODAY...THE THE SHORT RANGE MODEL CONSENSUS...OR LACK
THEREOF WOULD CONTINUE TO SUPPORT THE IDEA OF A MODEST SHORT WAVE
TROF TRAVERSING THE OHIO VALLEY AS THE PRIMARY INSTIGATOR...THOUGH
THE NAM...SREF...AND GFS ALL INDICATE THE PRESENCE OF LOW LEVEL
CONVERGENCE ASSOCIATED WITH THE NEARLY CONTINUOUS LLJ OVERHEAD.
HOWEVER...THE SPATIOTEMPORAL DIFFERENCES CONTINUE TO HAMPER
CONFIDENCE TO THE POINT OF KEEPING POPS TODAY TO SCATTERED. SUFFICE
IT TO SAY...ANYONE AND EVERYONE WILL BE IN THE CROSS HAIRS THROUGH THE
AFTERNOON AND INTO THE EVENING WITH BRIEF LOCALLY HEAVY RAIN...GUSTY
WINDS...AND SMALL HAIL THE MAIN THREATS.

MODELS SUGGEST THE NEXT TRIGGER ARRIVES SOMETIME BETWEEN LATE TONIGHT
AND EARLY TOMORROW MORNING AS ANOTHER...MORE POTENT SHORT WAVE GRACES
THE OHIO VALLEY. HAVE INCORPORATED A PERIOD OF SLIGHTLY LOWER CHANCE
POPS DURING THE OVERNIGHT PERIOD...BUT WILL STILL KEEP SCATTERED
WORDING FOR NOW. INSTABILITY AGAIN LOOKS TO BE SUFFICIENT FOR STRONG
TO POTENTIALLY SEVERE STORMS ON FRIDAY...PARTICULARLY FROM LATE
MORNING THROUGH THE EARLY EVENING...THOUGH WIND FIELDS CONTINUE TO
LOOK TOO ANEMIC FOR ANY WIDESPREAD ORGANIZED CONVECTION. AGAIN...THE
MAIN THREATS FROM ANY TSTMS ON FRIDAY WOULD APPEAR TO BE LOCALLY
HEAVY RAINFALL...DAMAGING WINDS...AND SMALL HAIL.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 310 AM EDT THU MAR 15 2012

LONG WAVE RIDGE OVER THE OHIO VALLEY AT 50H SETS THE STAGE FOR THIS
FORECAST. THIS IS A DIRTY RIDGE WITH MINOR SHORT WAVES SLIDING THRU
AND GENERALLY MINOR BOUNDARIES SETTING OFF SHRA/TSRA THRU MUCH OF
THE EARLY PORTION OF THE FCST. WITH THE RIDGE IN PLACE AND A MOIST
FLOW FROM THE GULF OF MEXICO...EXPECT UNSEASONABLY WARM DAYS WITH
HIGHS IN THE 70S AND DWPTS REMAINING WELL INTO THE 50S. IT WILL NOT
TAKE MUCH TO SET OFF PERIODIC STORMS. IT IS NOT UNTIL MONDAY NIGHT
WHEN THE SFC HIGH MOVES TO THE CAROLINA COAST AND THE 50H TROF
BECOMES VERY AMPLIFIED OVER THE ROCKIES THAT THE PERTURBANCES THAT
SET OFF THE WET WEATHER START MOVING FARTHER NORTH THRU THE GREAT
LAKES INSTEAD OF ACROSS THE OHIO RIVER. A SIGNIFICANT SFC TROF
BECOMES ENTRENCHED OVER THE PLAINS STATES BUT HANGS THERE AS AN
OMEGA BLOCK BECOMES ESTABLISHED OVER THE EASTERN CONUS. TOWARDS THE
END OF THIS FCST THE 50H TROF OVER THE CENTRAL PLAINS BECOMES A CUT
OFF LOW AND STAGNATES ALONG WITH THE SFC PCPN ALONG THE MISS RIVER
VALLEY. LOOK FOR THE MIDDLE OF THE WEEK TO BE DRY AND WARM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 132 AM EDT THU MAR 15 2012

ISOLATED SHRA ASSOCIATED WITH ONGOING SCATTERED CONVECTION ACROSS THE
TN AND OH VALLEYS EXPECTED TO REMAIN HIGH BASED AND RELATIVELY BENIGN
THRU THE FIRST 6 HRS OF THE PERIOD. AFTER 12Z...CONVECTION IS
EXPECTED TO BECOME MORE VIGOROUS THOUGH STILL SCATTERED IN NATURE AND
WILL HAVE TO CONTINUE WITH VCTS AND CB GROUPS THROUGH THE DAY.
GENERALLY VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD THOUGH
CIGS WILL LIKELY BE LOWERING THROUGH THE DAY INTO THE LOW END OF VFR.
IN AND AROUND AND TSTMS THAT DEVELOP...CIGS AND VSBYS WILL LIKELY
DROP TO IFR OR WORSE WITH VARIABLE AND GUSTY WINDS. OTHERWISE...WINDS
LOOK TO REMAIN SWLY THROUGH THE PERIOD...INCREASING AFTER SUNRISE TO
BETWEEN 5 AND 10 KTS OUTSIDE OF ANY TSTMS AND CONTINUING THROUGH THE
DAY WITH SOME SLACKENING EXPECTED AFTER SUNSET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MB
SHORT TERM...MB
LONG TERM....DUSTY
AVIATION...MB
Hazardous weather outlook, Mar 15, 6:38 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
638 AM EDT THU MAR 15 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
638 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
STORMS COULD BECOME STRONG...WITH HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED ON FRIDAY AND FRIDAY NIGHT...AND AGAIN FROM
SATURDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING.
SOME OF THE STORMS ON FRIDAY AND FRIDAY NIGHT COULD BECOME STRONG TO
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER FROM TODAY
THROUGH FRIDAY NIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Special weather statement, Mar 15, 3:54 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT THU MAR 15 2012

KYZ044-051-052-150830-
ROWAN-BATH-FLEMING-
354 AM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
AM EDT THURSDAY MORNING...

   SOUTHWESTERN ROWAN...
   CENTRAL BATH AND
   EXTREME SOUTH CENTRAL FLEMING.

AT 354 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OWINGSVILLE...
MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARSHALL AROUND
400 AM EDT...POLKSVILLE AROUND 405 AM EDT...MOORE'S FERRY AROUND 410
AM EDT...YOUNG SPRINGS AROUND 415 AM EDT...MIDLAND AROUND 420 AM
EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DUSTY
Special weather statement, Mar 15, 4:28 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 AM EDT THU MAR 15 2012

KYZ080-085-086-150915-
WHITLEY-LAUREL-KNOX-
428 AM EDT THU MAR 15 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 515 AM EDT THURSDAY MORNING...

   WESTERN KNOX...
   NORTHERN WHITLEY AND
   SOUTHERN LAUREL.

AT 428 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HIGHTOP TO REDBIRD...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF LONDON TO WILLIAMSBURG...MOVING EAST AT 20
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDEN AROUND
435 AM EDT...WOFFORD AROUND 440 AM EDT...YADEN AROUND 445 AM EDT...
LONDON-CORBIN AIRPORT AROUND 450 AM EDT...FARISTON AROUND 455 AM
EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DUSTY
Local storm report, Mar 15, 4:59 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
459 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     HAIL             CORBIN                  36.94N 84.11W
03/15/2012  E0.25 INCH       WHITLEY            KY   911 CALL CENTER

            DISPATCHER RELAYED REPORT FROM CRUISER OF BRIEF HEAVY
            DOWNPOUR WITH MAINLY PEA SIZED HAIL NEAR THE S.CORBIN
            EXIT/MM25.

&&

MB
Local storm report, Mar 15, 5:02 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     HAIL             CORBIN                  36.94N 84.11W
03/15/2012  M0.50 INCH       WHITLEY            KY   TRAINED SPOTTER

            SPOTTER LOCATED IN E.CORBIN IN KNOX COUNTY REPORTED
            MOSTLY PEA SIZED HAIL. LARGEST WAS ABOUT DIME SIZED.

&&

MB
Local storm report, Mar 15, 5:11 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
511 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     HAIL             2 E CORBIN              36.94N 84.07W
03/15/2012  E0.50 INCH       KNOX               KY   EMERGENCY MNGR

            EM REPORTS HOMINY TO AROUND DIME SIZE HAIL

&&

MB
Local storm report, Mar 15, 5:45 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
545 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             1 N BARBOURVILLE        36.88N 83.88W
03/15/2012  M0.75 INCH       KNOX               KY   TRAINED SPOTTER

            MOSTLY PEA SIZED. LARGEST WAS 3/4 INCH.

0530 AM     HAIL             1 N BARBOURVILLE        36.88N 83.88W
03/15/2012  M0.75 INCH       KNOX               KY   TRAINED SPOTTER

            MOSTLY PEA SIZED. LARGEST WAS 3/4 INCH.

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:05 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley40 min
Mar 15, 5:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Mar 15, 1:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Mar 15, 1:55 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more3 hr
Mar 15, 2:03 PM EDTSevere Thunderstorm WarningJKLKnott42 min
Mar 15, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley38 min
Mar 15, 2:49 PM EDTFlash Flood WarningJKLPike3 hr
Mar 15, 3:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Perry39 min
Mar 15, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Mar 15, 3:59 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry46 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry59 min
Mar 15, 4:52 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie53 min
Mar 15, 5:03 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry3 hr
Mar 15, 5:27 PM EDTFlash Flood WarningJKLHarlan, Leslie4 hr
Mar 15, 5:57 PM EDTAreal Flood AdvisoryJKLEstill, Lee2 hr
Mar 15, 6:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee36 min
Mar 15, 6:32 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery43 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell41 min
Mar 15, 6:40 PM EDTFlash Flood WarningJKLEstill, Jackson, Lee3 hr
Mar 15, 6:44 PM EDTSevere Thunderstorm WarningJKLWayne46 min
Mar 15, 6:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley3 hr
Mar 15, 7:00 PM EDTFlash Flood WarningJKLBreathitt, Jackson, Lee, Owsley3 hr
Mar 15, 7:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Jackson, Lee, Owsley43 min
Mar 15, 7:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
Mar 15, 7:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Mar 15, 7:37 PM EDTAreal Flood AdvisoryJKLMenifee2 hr
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Owsley49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.